A subset of 10-20% of patients under continuous BRAF inhibitor monotherapy achieve long-term progression-free and overall survival. Definitive criteria for the safe cessation of BRAF inhibitor monotherapy in treatment-responsive melanoma patients are lacking. We report a patient who remained in complete remission (CR) for 5 years under dabrafenib. The treatment was withdrawn because of concerns about cardiac toxicity. Four months thereafter the patient developed neurological symptoms, including diplopia and bilateral visual loss. Meningeal melanomatosis and parenchymal brain metastases were diagnosed. Extracerebral metastases were excluded. Reinduction of dabrafenib, combined with trametinib, led to the rapid relief of the neurological symptoms, and a partial remission was confirmed radiologically. Unfortunately, the response was not maintained and the patient died 9 months later. This observation demonstrates that discontinuation of BRAF inhibition can result in loss of disease control. On the basis of this observation, we suggest that BRAF-targeted therapy should be withdrawn only when the risks of continued treatment exceed the risk for disease relapse. However, future studies are urgently required to confirm and quantify the risk for rapid disease relapse following withdrawal of BRAF inhibitor monotherapy.